High Wind, Cimarron
- When
- April 5, 2:45 PM CST
- Where
- Cimarron forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
Surface low pressure system developed and deepened along the lee of the Rockies which resulted in high winds during the afternoon and evening hours across the western and central Oklahoma panhandle. Wind gusts reached or exceeded 58 miles per hour at both the Boise City MesoNet located three miles south-southeast of Boise City and at the Goodwell MesoNet site located two miles east of Goodwell.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Surface low pressure system developed and deepened along the lee of the Rockies which resulted in high winds during the afternoon and evening hours across the western and central Oklahoma panhandle. Wind gusts reached or exceeded 58 miles per hour at both the Boise City MesoNet located three miles south-southeast of Boise City and at the Goodwell MesoNet site located two miles east of Goodwell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 5, 2:30 AM CST, 12 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT TUE APR 5 2005
.DISCUSSION...
WINDS WILL AGAIN BE THE MAIN ISSUE. DRYLN EXITING EASTERN ZONES AT
THIS TIME. PACIFIC CDFNT EXTENDS SW FROM SFC LOW NEAR KGCK...AND
WILL CLEAR ALL OF FCST AREA THIS MRNG. SFC LOW EXPECTED TO MOVE
INTO NWRN OK THIS AFTN...WITH STG NWLY WINDS PREVAILING. HAVE
CONTINUED WIND ADZY...AND HAVE EXTENDED SAME TIL 05Z WED...DUE TO
TIGHT GRADIENTS THRU GREAT DEPTH OF ATMOSPHERE ON EAST SIDE OF
CLOSED LOW.
POP STRUCTURE FOR TDA RETAINED...WITH HIGHEST POPS OVR NRN ZONES
WHERE WRAP AROUND MSTR AND COLD TEMPS ALOFT WILL ASSIST IN PCPN
POTENTIAL. HAVE INCREASED POPS TNGT OVER NERN HALF OF FCST AREA
DUE TO HIGHER MSTR AND INSTBY NEAR UPPER LOW. HAVE INTRODUCED SLGT
CHC POPS FOR WED MRNG OVR NERN ZONES TO COVER POSSIBILITY OF
LINGERING WRAP-AROUND PCPN.
NO OTHER MAJOR CHANGES TO PREVIOUS FCST. INCREASED MAX TEMPS
SLGTLY ON SAT...DUE TO DEEPENING SFC TROF OVER WRN ZONES. LOWERED
MAX TEMPS ON MON IN WAKE OF FROPA.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 41 63 38 / 20 20 10 0
BEAVER OK 71 43 62 40 / 40 40 30 0
BOISE CITY OK 53 36 61 34 / 40 30 10 0
BORGER TX 66 43 65 41 / 30 20 10 0
BOYS RANCH TX 61 41 65 40 / 30 20 10 0
CANYON TX 62 41 65 38 / 20 20 10 0
CLARENDON TX 66 44 65 39 / 20 20 10 0
DALHART TX 56 38 63 36 / 30 20 10 0
GUYMON OK 64 41 63 41 / 40 30 20 0
HEREFORD TX 62 41 65 37 / 20 20 10 0
LIPSCOMB TX 72 43 64 40 / 40 30 20 0
PAMPA TX 65 41 63 38 / 30 20 10 0
SHAMROCK TX 72 44 66 40 / 20 20 10 0
WELLINGTON TX 72 44 66 41 / 20 20 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY UNTIL MIDNIGHT CDT
WEDNESDAY FOR THE FOLLOWING ZONES...BEAVER...CIMARRON...
AND TEXAS.
TX...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY UNTIL MIDNIGHT CDT
WEDNESDAY FOR THE FOLLOWING ZONES...ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...AND WHEELER.
&&
04/03TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1258 PM CDT TUE APR 5 2005 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1258 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT OWING TO THE PASSAGE OF AN UPPER LEVEL LOW PRESSURE DISTURBANCE. AT THIS TIME...IT APPEARS THAT ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS. IN ADDITION...STRONG NORTHWEST WINDS OF 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED AS THE SURFACE PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH A DEEPENING SURFACE LOW PRESSURE. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR THE OKLAHOMA AND TEXAS PANHANDLES TODAY UNTIL MIDNIGHT CDT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE PANHANDLES. WITH STRONG SOUTHEASTERLY SURFACE FLOW ANTICIPATED...MOISTURE RETURN MAY BE MORE SUBSTANTIAL THAN WITH PAST SYSTEMS...PARTICULARLY IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE POTENTIAL SEVERITY OF ANY STORMS THAT MAY FORM...BUT THIS WILL CERTAINLY NEED TO BE EXAMINED IN MORE DETAIL AS THE WEEKEND NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WYNNE/SLATTERY
The national radar mosaic for the moment the first event began.
16 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447310, 5447311, 5447312, 5447313, 5447314, 5447315, 5447316, 5447317, 5447318, 5447319, 5447320, 5447321, 5447322, 5447323, 5447324, 5447325.